Michigan, 2013Flooding in Michigan, April 19 to 25, 2013
April 19 to 25, 2013 · NWS DTX · 2 events in 2 counties and zones
A batch of showers and thunderstorms came through on the 23rd and 24th bringing up to 2 inches of rain across the area. Flint and Saginaw set a record for wettest April on record.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.7 million
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A batch of showers and thunderstorms came through on the 23rd and 24th bringing up to 2 inches of rain across the area. Flint and Saginaw set a record for wettest April on record. Major flooding was reported along the Tittabawassee and Saginaw Rivers. Governor Synder declared Midland and Saginaw Counties disaster areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Apr 18, 10:00 PM EST, 2 hours earlier.
Area forecast discussion, Apr 18, 10:00 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1100 PM EDT THU APR 18 2013
.UPDATE...
THE LATEST OBSERVATIONS POINT TO THE FRONT MOVING THROUGH SE
MICHIGAN BEFORE SUNRISE WITH GUSTS IN THE 30 TO 40 MPH RANGE, AND
THEN JUST ALONG AND SHORTLY BEHIND THE WIND SHIFT. GUSTS ARE THEN
EXPECTED TO SETTLE DOWN AROUND 30 MPH UNTIL MID TO LATE FRIDAY
MORNING WHEN SURFACE HEATING BUILDS THE MIXED LAYER ENOUGH FOR
GUSTS TO INCREASE AGAIN TO ABOUT 45 MPH. FOR NOW, PLAN TO HANDLE
THE FRONTAL PASSAGE WITH SHORT FUSED STATEMENTS AND THEN ISSUE A
WIND ADVISORY OFF THE 4 AM PACKAGE FOR THE DAYTIME FRIDAY.
THE EVENING UPDATE WILL WORK THE LATEST PRECIPITATION TRENDS INTO
THE FORECAST AS THE FOCUS FOR THE HEAVIEST RAINFALL SHIFTS BACK
INTO THE TRI CITIES AND NORTHERN THUMB FOR THE OVERNIGHT HOURS.
&&
.PREV DISCUSSION...ISSUED 404 PM EDT THU APR 18 2013
SHORT TERM...THROUGH TONIGHT
MID LEVEL CIRCULATION WILL DEEPEN WITH TIME AS IT RAPIDLY EJECTS
NORTHEAST INTO THE UPPER MS VALLEY THROUGH TONIGHT. THE
NORTHEASTWARD SPRAWLING HEIGHT FALL REGION WILL DRIVE THE SURFACE
LOW TO THE UPPER PENINSULA BY LATE TONIGHT...EFFECTIVELY SWEEPING
THE STRONG ATTENDANT COLD FRONT THROUGH SOUTHEAST MICHIGAN 07-11Z.
TREMENDOUS KINEMATIC FIELD REMAINS ANCHORED WITHIN THE DEEP
PRE-FRONTAL SOUTHWEST FLOW...CARRYING A SOLID 50-60 KNOT LOW LEVEL
JET CAPPED BY THE FAVORABLE EXIT REGION A 120 KNOT UPPER JET CORE.
THE EASTWARD PROPAGATION OF THIS ENTIRE FORCING FORCING FIELD WILL
PROMPT A RENEWED EXPANSION IN SHOWERS/THUNDERSTORMS FOR TONIGHT.
WING OF ENHANCED CONVERGENCE ELONGATED ALONG AND JUST SOUTH OF A
LEAD SURFACE WAVE...AND PERHAPS AIDED BY A SUBTLE GRAVITY WAVE
FEATURE...CURRENTLY RIPPLING THROUGH CENTRAL LOWER MI FACILITATING
THE EASTWARD PROPAGATION OF A THIN CONVECTIVE LINE AND TRAILING
RAGGED REGION OF SHOWERS ACROSS SE MICHIGAN THIS AFTERNOON. THIS
PROCESS EFFECTIVELY DIMINISHING A MARGINALLY SUPPORTIVE LOW LEVEL
THERMODYNAMIC FIELD (MUCAPE 500-1000 J/KG)...LEAVING AN ENVIRONMENT
MORE SUPPORTIVE OF HEAVY RAIN/EMBEDDED THUNDER AS THE STRONG MASS
CONVERGENCE ON THE NOSE OF THE LOW LEVEL JET CONTINUES TO SUPPORT
PRECIPITATION DEVELOPMENT ALONG AN EXTENSIVE CORRIDOR STRETCHING
FROM SOUTHERN MI TO SOUTHERN IL/IN. HOWEVER AS NOTED ALREADY...ANY
HEAVIER CELLS WILL CONTINUE TO POSE A HIGHER WIND GUST THREAT
/MAINLY ACROSS THE SOUTHEAST CORRIDOR/ GIVEN THE STRONG WIND FIELD
RESIDING JUST OFF THE SURFACE AND WHATEVER MINIMAL NOCTURNAL STABLE
LAYER ATTEMPTS TO EMERGE.
STRONGEST ASCENT WILL ALIGN DIRECTLY IN ADVANCE OF THE APPROACHING
FRONTAL ZONE...SWEEPING THROUGH SE MICHIGAN 06-12Z TONIGHT. THE
PRESENCE OF A MOISTURE/THETA-E RICH ENVIRONMENT (PW TO 1.25") WILL
SUPPORT ONE FINAL BAND OF WIDESPREAD HEAVIER RAINFALL ACROSS THE
REGION DURING THIS TIME. ADDITIONAL QPF IN THE INCH RANGE REMAINS
POSSIBLE...AND THE FLOOD WATCH WILL REMAIN INTACT THROUGH FRIDAY
MORNING TO CAPTURE ANY ADDITIONAL ADDITIVE RESPONSE THIS QPF PROVIDES.
THE PASSAGE OF THE FRONT ITSELF MAY PROVIDE A GOOD WIND RESPONSE
RIGHT AT DAYBREAK...WITH A PERIOD OF SOLID ISENTROPIC DESCENT
WORKING THE EXISTING STRONG WIND FIELD TOWARD THE SURFACE.
LONG TERM...FRIDAY THROUGH WEDNESDAY
A MODERATE WSW GRADIENT WRAPPING AROUND AN OCCLUDING CYCLONE
POSITIONED NEAR THE STRAITS WILL HAVE NO PROBLEM DRIVING SUSTAINED
25KT WINDS ACROSS THE CWA FOR THE BALANCE OF THE DAY ON FRIDAY. AS
HAS BEEN DISCUSSED OVER THE PAST SEVERAL FORECAST SHIFTS, THE
PRIMARY CONCERN CONTINUES TO BE UPPER-END WIND POTENTIAL. THE LATEST
GUIDANCE AND FORECAST THINKING OFFER LITTLE REASON TO CHANGE COURSE
FROM THE INHERITED FORECAST WHICH INDICATES AN AREAWIDE WIND
ADVISORY TYPE EVENT WITH GUSTS TO 45 MPH APPEARING LIKELY FOR MUCH
OF THE DAY ON FRIDAY, ESPECIALLY ACROSS THE NORTHWEST. STRONG
INITIAL SHOT OF CAA CHARACTERIZED BY H85 TEMPS FALLING 10+ DEGREES
IN THE FIRST 3 HOURS OF THE FORECAST PERIOD WILL BE SUFFICIENT TO
SUPPORT GUSTS TO 30+KTS EARLY ON BEFORE DIURNAL BOUNDARY LAYER
GROWTH ALLOWS FOR ADDITIONAL DOWNWARD MIXING OF THE HIGHER MOMENTUM
ENVIRONMENTAL WIND FIELD. CROSS-SECTIONS TAKEN THROUGH THE
POST-FRONTAL ENVIRONMENT INDICATE A STRONGLY UNSTABLE 0-1KM LAYER
PER RICHARDSON #S OF -1.5 TO -2.5 PERSISTING THROUGH THE DAY, WHICH
STILL SUPPORTS A DECENT LIKELIHOOD OF A WIND ADVISORY FOR PART OR
ALL OF THE CWA BEGINNING AROUND 15Z OR SLIGHTLY LATER FRIDAY MORNING.
HOWEVER, GIVEN THE SUBSTANTIAL CONVECTIVE COMPONENT THAT IS/WILL BE
CONTRIBUTING TO THE OVERALL SYSTEM EVOLUTION AND THE FACT THAT IT IS
STILL A 2ND PERIOD EVENT, STRONG PREFERENCE IS GIVEN TO ALLOWING THE
MID CREW ONE ADDITIONAL OPPORTUNITY TO EVALUATE POTENTIAL BEFORE
HEADLINE ISSUANCE. REGARDING ANY "HIGH WIND" HEADLINE POTENTIAL, NOT
PARTICULARLY IMPRESSED GIVEN THE LACK OF ANY REAL SUPPORT FROM THE
FILLING CYCLONE ASIDE FROM THE AFOREMENTIONED MIXED GRADIENT FLOW,
AND CONFIDENCE IS SIMPLY NOT THERE THAT CRITERIA IS ACHIEVABLE
BASED ON MIXING ALONE...WOULD REALLY PREFER TO SEE SOME COMPONENT OF
SYSTEM RELATIVE ISALLOBARIC FORCING, WHICH WILL NOT BE THERE WITH A
FILLING LOW. WILL ABUNDANT LOW-LEVEL MOISTURE AND DEEP MIXING WILL
SUPPORT WIDESPREAD STRATOCU AND SHOWERS IN THE WAKE OF THE FRONT,
WITH A POTENTIAL TRANSITION TO SNOW SHOWERS BY LATE FRIDAY AS COLD
AIR DEEPENS AND HEATING WANES.
BY SAT MORNING, H85 TEMPS ARE FORECAST TO DIP TO -12C IN THE
PRESENCE OF BROAD CYCLONIC FLOW AND A RENEWED DAYTIME HEATING
COMPONENT. THIS WILL CONTINUE TO SUPPORT PLENTY OF CLOUDS AND COOLER
TEMPERATURES AROUND 40. DEEP LAYER SUBSIDENCE WILL SPREAD INTO
SOUTHEAST MICHIGAN ON SATURDAY NIGHT, SUPPORTING A DECREASE IN CLOUD
COVER AND SURFACE GRADIENT WHICH SHOULD ALLOW LOWS TO RADIATE INTO
THE UPPER 20S/LOW 30S.
MARINE...
THE MODERATE TO STRONG SOUTHERLY OFFSHORE BREEZE WILL PERSIST INTO
THE OVERNIGHT PERIOD. INITIALLY THE OFFSHORE FETCH CAN BE EXPECTED
TO KEEP SIGNIFICANT WAVES AT A MINIMUM FOR NEARSHORE AREAS.
HOWEVER...A COLD FRONT CARRYING WIDESPREAD SHOWERS AND THUNDERSTORMS
WILL TRACK ACROSS THE WATERS LATE TONIGHT INTO EARLY FRIDAY MORNING.
IN ADDITION TO BRINGING THE POTENTIAL FOR BRIEF GUSTY WINDS TO 40
MPH AND ELEVATED WAVES IN AND NEAR THUNDERSTORMS...COLD AIR
SPREADING INTO THE AREA IN THE WAKE OF THIS FRONT WILL SUPPORT AN
EPISODE OF STRONG WSW GALES BEGINNING DURING THE PREDAWN HOURS
FRIDAY AND PEAKING ON FRIDAY AFTERNOON. ELEVATED WAVE CONDITIONS CAN
BE EXPECTED FOR ALL NEARSHORE ZONES DURING THIS TIME WITH
SIGNIFICANT WAVE HEIGHTS PEAKING NEAR 10 FEET ACROSS THE OPEN WATERS
OF CENTRAL LAKE HURON BY LATE FRIDAY. GALES WILL SUBSIDE BY EARLY
SATURDAY MORNING WITH WINDS THEN EXPECTED TO RAPIDLY DIMINISH DURING
THE DAY SATURDAY. RELATIVELY TRANQUIL CONDITIONS CAN THEN BE
EXPECTED ACROSS THE WATERS BY SATURDAY NIGHT AS HIGH PRESSURE BUILDS
INTO THE AREA.
&&
.AVIATION...ISSUED 136 PM EDT THU APR 18 2013
//DISCUSSION...
WELL MIXED WARM SECTOR ENVIRONMENT THROUGH THE AFTERNOON WILL
CONTINUE TO BRING SOUTH-SOUTHWEST WIND GUSTS IN EXCESS OF 30 KNOTS.
IN ADDITION...THIN PRE-FRONTAL CONVECTIVE LINE AND TRAILING AREA OF
SHOWERS WILL EXPAND ACROSS THE REGION THROUGH 20Z. THIS WILL
PROVIDE A WINDOW FOR THUNDERSTORMS TO MOVE ACROSS ONE OR MORE
TERMINALS. OUTSIDE OF A HEAVIER DOWNPOUR...THE DEEP MIXED LAYER
WILL SUPPORT A VFR CONDITIONS INTO THE EVENING HOURS. A RENEWED
PERIOD OF SHOWER/THUNDERSTORM DEVELOPMENT WILL COMMENCE ALONG THE
ADVANCING COLD FRONT TONIGHT. THIS WILL FAVOR A DETERIORATION TO
MVFR/BRIEF IFR CONDITIONS DURING THE EARLY MORNING HOURS.
INCREASING POST-FRONTAL SOUTHWESTERLY WINDS INTO FRIDAY...GUSTS
BY MIDDAY INTO THE 35 KNOT RANGE.
FOR DTW...NON-CONVECTIVE WIND GUSTS WILL CONTINUE IN THE 30 TO 35
KNOT RANGE THIS AFTERNOON. THIN CONVECTIVE LINE WILL WORK THROUGH
THE TERMINAL 18-20Z...WARRANTING A THUNDER INCLUSION PER RECENT
TRENDS. INTERMITTENT SUB-5000 FT CEILINGS CONTAINED WITHIN THE
ADVANCING PRECIPITATION SHIELD. GREATER POTENTIAL FOR A LOWER
CEILINGS /MVFR/ TONIGHT WITH THE NEXT ROUND OF PRECIPITATION TIED TO
AN APPROACHING COLD FRONT. STRONG SOUTHWEST WINDS EXPECTED FOR
FRIDAY.
//DTW THRESHOLD THREATS...
* MEDIUM CONFIDENCE IN CEILINGS INTERMITTENTLY FALLING BELOW 5000 FT
THROUGH THIS EVENING...HIGH CONFIDENCE IN CEILING BELOW 5000 FT
OVERNIGHT.
* HIGH CONFIDENCE IN THUNDERSTORM DEVELOPMENT TONIGHT...LOW
CONFIDENCE IN EXACT TIMING...DURATION AND COVERAGE.
* HIGH CONFIDENCE IN WIND GUSTS IN EXCESS OF 30 KNOTS FROM 180-200
DEG THROUGH 21Z TODAY. HIGH CONFIDENCE IN WIND GUSTS IN EXCESS OF
30 KNOTS FROM 240-250 DEG ON FRIDAY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
MIZ061-MIZ062-MIZ063-MIZ068...UNTIL 8 AM FRIDAY.
FLOOD WATCH...MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-MIZ083...UNTIL 11
AM FRIDAY.
LAKE HURON...
GALE WARNING...LHZ361-LHZ362-LHZ363...FROM 5 AM FRIDAY TO 8 AM
SATURDAY.
GALE WARNING...LHZ421-LHZ422-LHZ441-LHZ442-LHZ443-LHZ462-LHZ463-
LHZ464...FROM 5 AM FRIDAY TO MIDNIGHT SATURDAY.
LAKE ST CLAIR...
GALE WARNING...FROM 5 AM FRIDAY TO MIDNIGHT SATURDAY.
MI WATERS OF LAKE ERIE...
GALE WARNING...FROM 5 AM FRIDAY TO MIDNIGHT SATURDAY.
&&
UPDATE.......BT
AVIATION.....MR
SHORT TERM...MR
LONG TERM....JVC
MARINE.......MR
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Apr 18, 3:17 PM EST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
417 PM EDT THU APR 18 2013
MIZ047>049-053>055-060>063-068>070-075-076-082-083-192030-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
417 PM EDT THU APR 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...THROUGH TONIGHT
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST
MICHIGAN THROUGH TONIGHT AS A STRONG COLD FRONT TRACKS THROUGH THE
REGION. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THERE
REMAINS THE POTENTIAL FOR ISOLATED STORMS TO CONTAIN WIND GUSTS TO
60 MPH. IN ADDITION...THESE THUNDERSTORMS WILL LEAD TO HEAVY
RAINFALL...AND A FLOOD WATCH IS IN EFFECT THROUGH FRIDAY MORNING.
STORM MOTION WILL BE TO THE NORTHEAST AT NEAR 50 MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A WIND ADVISORY WILL LIKELY BE NEEDED ON FRIDAY AS STRONG COLD
FRONT MOVES THROUGH EARLY IN THE DAY. SOUTHWEST WINDS BEHIND THE
FRONT WILL GUST TO 45 MPH OR GREATER DURING THE DAY AS TEMPERATURES
FALL INTO THE 40S.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-192030-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
417 PM EDT THU APR 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.
.DAY ONE...THROUGH TONIGHT
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST
MICHIGAN THROUGH TONIGHT AS A STRONG COLD FRONT TRACKS THROUGH THE
REGION. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THERE
REMAINS THE POTENTIAL FOR ISOLATED STORMS TO CONTAIN WIND GUSTS TO
50 KNOTS. IN ADDITION...THESE THUNDERSTORMS WILL LEAD TO HEAVY
RAINFALL...AND A FLOOD WATCH IS IN EFFECT THROUGH FRIDAY MORNING.
STORM MOTION WILL BE TO THE NORTHEAST AT NEAR 45 KNOTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A GALE WARNING IS IN EFFECT FRIDAY AND FRIDAY NIGHT FOR ALL MARINE
AREAS. REFER TO THE LATEST MARINE PRODUCTS FOR ADDITIONAL
INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
MR
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Apr 18, 9:16 PM EST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1016 PM EDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TSTM WND DMG WHITE LAKE 42.65N 83.50W
04/18/2013 OAKLAND MI OFFICIAL NWS OBS
LARGE TREE DOWN WHITE LAKE RD NORTH OF ORMOND.
0208 PM TSTM WND DMG HIGHLAND 42.64N 83.62W
04/18/2013 OAKLAND MI OFFICIAL NWS OBS
ONE 2 INCH DIAMETER TREE DOWN ON HIGHLAND ROAD.
0210 PM TSTM WND DMG 2 WNW ORTONVILLE 42.86N 83.48W
04/18/2013 OAKLAND MI TRAINED SPOTTER
2.5 FOOT DIAMETER TREE DOWN. REPORTS OF CHIMNEYS DOWN.
0215 PM NON-TSTM WND DMG 1 S NORTHVILLE 42.42N 83.49W
04/18/2013 WAYNE MI PUBLIC
TREE DOWN
0215 PM NON-TSTM WND DMG 3 WNW LIVONIA 42.42N 83.43W
04/18/2013 WAYNE MI PUBLIC
WIRES DOWN NEAR SEVEN MILE AND HAGGERTY
0215 PM NON-TSTM WND DMG 2 S YPSILANTI 42.22N 83.62W
04/18/2013 WASHTENAW MI PUBLIC
LARGE TREE DOWN ON TEXTILE ROAD IN YPSILANTI TOWNSHIP
0215 PM TSTM WND GST 4 E WHITE LAKE 42.65N 83.43W
04/18/2013 M56.00 MPH OAKLAND MI OFFICIAL NWS OBS
0219 PM TSTM WND DMG 4 E WHITE LAKE 42.65N 83.43W
04/18/2013 OAKLAND MI OFFICIAL NWS OBS
4 TREES DOWN BETWEEN NWS OFFICE AND ANDERSONVILLE RD.
0230 PM TSTM WND DMG 2 W LAPEER 43.05N 83.36W
04/18/2013 LAPEER MI TRAINED SPOTTER
2 TREES DOWN...ONE 1 INCH DIAMETER TREE....ONE 6 INCH
DIAMETER TREE SNAPPED IN HALF.
0230 PM TSTM WND DMG LAPEER 43.05N 83.32W
04/18/2013 LAPEER MI TRAINED SPOTTER
CROSS GATE DOWN AT TRAIN CROSSING NEAR SAGINAW RD AND
M21...POWER LINES DOWN.
0230 PM TSTM WND DMG 4 W LAPEER 43.05N 83.40W
04/18/2013 LAPEER MI CO-OP OBSERVER
2 INCH DIAMETER TREE AND A 1 INCH DIAMETER TREE DOWN
0230 PM TSTM WND DMG LAPEER 43.05N 83.32W
04/18/2013 LAPEER MI TRAINED SPOTTER
POWER LINES DOWNS AT PARK AND CALHOUN
0238 PM TSTM WND DMG ANN ARBOR 42.28N 83.73W
04/18/2013 WASHTENAW MI TRAINED SPOTTER
SHINGLES BLOWN OFF ROOF IN RESIDENTIAL AREAS.
0243 PM TSTM WND DMG 4 S WEST BLOOMFIELD 42.51N 83.38W
04/18/2013 OAKLAND MI PUBLIC
LARGE TREE DOWN
0250 PM TSTM WND GST SHELBY TOWNSHIP 42.67N 83.03W
04/18/2013 M65.00 MPH MACOMB MI TRAINED SPOTTER
0251 PM TSTM WND DMG 5 N YALE 43.20N 82.78W
04/18/2013 SANILAC MI EMERGENCY MNGR
LARGE TREE DOWN DUQUETTE RD AND GARDNER LINE RD.
0300 PM TSTM WND GST DEARBORN 42.31N 83.21W
04/18/2013 E50.00 MPH WAYNE MI TRAINED SPOTTER
0313 PM TSTM WND DMG CLINTION TOWNSHIP 42.59N 82.92W
04/18/2013 MACOMB MI 911 CALL CENTER
SCATTERED TREES AND POWERLINES DOWN
0322 PM TSTM WND DMG RICHMOND 42.81N 82.75W
04/18/2013 MACOMB MI 911 CALL CENTER
SCATTERED TREES AND POWERLINES DOWN
0330 PM MARINE TSTM WIND 2 SE ST. CLAIR SHORES 42.47N 82.87W
04/18/2013 M40.00 MPH LCZ460 MI BUOY
0348 PM MARINE TSTM WIND 1 NE PORT HURON 43.00N 82.42W
04/18/2013 M40.00 MPH ST. CLAIR MI BUOY
0349 PM TSTM WND DMG FORT GRATIOT 43.01N 82.43W
04/18/2013 ST. CLAIR MI 911 CALL CENTER
TREES DOWN
0349 PM TSTM WND DMG 1 E RUBY 43.04N 82.59W
04/18/2013 ST. CLAIR MI 911 CALL CENTER
TREES DOWN IN CLYDE TOWNSHIP
0535 PM HEAVY RAIN MARLETTE 43.33N 83.08W
04/18/2013 M1.40 INCH SANILAC MI CO-OP OBSERVER
12 HR RAINFALL TOTAL
0600 PM HEAVY RAIN 1 NE ANN ARBOR 42.29N 83.71W
04/18/2013 M1.30 INCH WASHTENAW MI CO-OP OBSERVER
24 HOUR RAINFALL REPORT
&&
DELLIOTTFlood, Midland
- When
- April 19, 12:00 AM EST to April 25, 12:00 AM EST
- Where
- Midland County, Alamanda to Poseyville
- Cause
- Heavy Rain
- Property damage
- $1.4 million
- Reported by
- River/Stream Gage
- Coordinates
- 43.730, -84.530
The Tittawassee River at Midland crested at 28.37 feet on April 20th at 5Z.
Flood, Saginaw
- When
- April 19, 12:00 AM EST to April 25, 12:00 AM EST
- Where
- Saginaw County, (Mbs)tri City Apt Sa to 3.05 mi S of St Charles
- Cause
- Heavy Rain
- Property damage
- $1.3 million
- Reported by
- River/Stream Gage
- Coordinates
- 43.530, -84.080
The Saginaw River at Saginaw crested at 22.42 feet on April 21st at 1045Z.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Indiana, April 19 to 20, 20132 deaths · $33,000 · 3 events
- Tornadoes and Damaging Winds in Georgia, April 19, 20131 injured · $565,000 · EF2 · 7 events
- Damaging Winds in New York, April 19, 2013$2.0 million · 52 kt wind · 2 events
- Hail and Damaging Winds in Virginia, April 19, 2013$95,000 · 1.75 in hail · 40 events
- Damaging Winds in Virginia, April 19, 2013$271,000 · 61 kt wind · 16 events
- Tornado and Damaging Winds in Virginia, April 19, 2013$103,000 · EF1 · 10 events
- Tornadoes and Damaging Winds in New York, April 19, 2013$196,000 · EF0 · 9 events
- Damaging Winds in Pennsylvania, April 19, 2013$126,000 · 74 kt wind · 16 events
- Hail and Damaging Winds in South Carolina, April 19, 2013$70,000 · 71 kt wind · 20 events
- Damaging Winds and High Wind in North Carolina, April 19, 2013$105,000 · 60 kt wind · 7 events
- Tornadoes and Damaging Winds in Tennessee, April 19, 2013$30,000 · EF1 · 7 events
- Tornado and Damaging Winds in Maryland, April 19, 2013$80,000 · EF0 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 444061, 444062.